MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA20 A.CONTROL RESERV.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA20 A.CONTROL RESERV.; HYDROCEPHALUS MANAGEMENT
Model Number FX434T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 01/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: optical inspection: first step of our investigation is the optical inspection.The optical examination showed that only a very short piece of catheter material was emitted.Permeability test: an adjustment test is not necessary.Adjustment test: an adjustment test is not necessary.Braking force and brake function test: a braking force and brake function test is not necessary.Result: unfortunately, it is not possible to deduce, from the short piece of catheter, why and at which point the catheter is torn off.However, we can confirm that an enormous effort is required to cause a cut at the catheter.The manufacturing of the shuntsystem and the in-process controls guarantees the integrity of the product.All products are 100% performance tested and visually inspected during assembling, packaging and before final packaging.The valve was sterilized by miethke and released for shipment and documented as well.A cut, if present, would be detected and rejected from the lot.Accordingly, it is highly unlikely that the product has left our house in the condition you described.We suspect that the cut was caused by an external force.Based on our investigation results we could not detect any failure with this valve at the time of delivery.
 
Event or Problem Description
It was reported that there was an issue with fx434t - progav 2.0 sys w/sa20 a.Control reserv.According to the complainant, when the customer pulled the catheter to pass it from head side to abdominal cavity, catheter was broken off.The catheter was explanted and returned to the manufacturer for evaluation.Further details were not provided.

Brand Name
PROGAV 2.0 SYS W/SA20 A.CONTROL RESERV.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12627430
Report Number3004721439-2021-00691
Device Sequence Number4290842
Product Code JXG
UDI-Device Identifier04041906137328
UDI-Public4041906137328
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141687
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberFX434T
Device Catalogue NumberFX434T
Device Lot Number20031563
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2017
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/12/2017
Initial Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR